Analytic solution of the fractional advection-diffusion equation for the time-of-flight experiment in a finite geometry

Philippa, B.W., White, R.D., and Robson, R.E. (2011) Analytic solution of the fractional advection-diffusion equation for the time-of-flight experiment in a finite geometry. Physical Review E, E84 (4). pp. 1-9.

[img] PDF (Published Version) - Published Version
Restricted to Repository staff only

View at Publisher Website: http://dx.doi.org/10.1103/PhysRevE.84.04...

Abstract

A general analytic solution to the fractional advection diffusion equation is obtained in plane parallel geometry. The result is an infinite series of spatial Fourier modes which decay according to the Mittag-Leffler function, which is cast into a simple closed-form expression in Laplace space using the Poisson summation theorem. An analytic expression for the current measured in a time-of-flight experiment is derived, and the sum of the slopes of the two respective time regimes on logarithmic axes is demonstrated to be −2, in agreement with the well-known result for a continuous time random-walk model. The sensitivity of current and particle number density to the variation of experimentally controlled parameters is investigated in general, and the results applied to analyze selected experimental data.

Item ID: 21516
Item Type: Article (Refereed Research - C1)
ISSN: 1550-2376
Date Deposited: 02 Apr 2012 07:13
FoR Codes: 02 PHYSICAL SCIENCES > 0202 Atomic, Molecular, Nuclear, Particle and Plasma Physics > 020201 Atomic and Molecular Physics @ 100%
SEO Codes: 97 EXPANDING KNOWLEDGE > 970102 Expanding Knowledge in the Physical Sciences @ 100%
Citation Count from Web of Science Web of Science 2
Downloads: Total: 1
More Statistics

Actions (Repository Staff Only)

Item Control Page Item Control Page